MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number 610131
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Currently under investigation.
 
Event or Problem Description
The user facility reported a kink in the angio-seal device during a procedure.The following information was provided by the user facility: this was a bilateral iliac case with femoral access both on the left side; on the left side one device was kinked upon insertion and it is available to be returned for evaluation; the second device was inserted and proper deployment steps were followed, but the anchor did not set and the device failed; pressure had to be held to stop the bleeding; the physician then checked the lower leg with an ultrasound to make sure the flow had not been shut down by a loose anchor, and there was flow to the foot and a pulse was found; there was no occlusion caused by the failed device; the physician is still concerned that the anchor was in the patient; there were no issues reported for the outcome of the procedure; the blood loss was less than 250cc's; and post procedure the patient had no issues.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device evaluation.Returned in one ziploc bag was an 8fr angio-seal vip device.The carrier tube assembly was returned mated with a hemostatic sheath and had remnants of dried body fluids present.The device cap of was located in the rear lock position which is consistent with successful deployment of the device.In addition to the mated carrier tube and hemostatic sheath, an arteriotomy locator was returned mated with a third hemostatic sheath.The returned device had the anchor detached from the exposed length of the suture.There was a noted buckling at the inlet hole of the mated hemostatic sheath and arteriotomy locator.The material around the hole appeared to have been bulged.Typically, this type of deformation would have been due to the relaxation of the material around the hole when coaxial compressive forces were applied to the device.The location of the bulge was approximately 0.5530" from the distal tip of the hemostatic sheath.The dilator was removed from the hemostatic sheath and observed for any buckling; no buckling was found.There were also indentations on the distal tip of the hemostatic sheath indicating that sufficient amount of force was applied to cause deformation.Likely, this bulge developed as resistance developed concentrically around the hemostatic sheath during attempted insertion into the patient's vasculature.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6682357
Report Number3013394970-2017-00151
Device Sequence Number16189771
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public(01)05415067002853(17)171031(10)5733645
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number610131
Device Lot Number5733645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/05/2017
09/11/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date07/28/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;